Alert archive / Mississippi / Flash Flood Warnings in 2013

Flash Flood Warning 89, NWS Jackson, MS

July 11, 2013Lowndes County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jul 11, 2013, 5:48 AM CDT for Lowndes County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2013, 5:48 AM CDT (10:48 UTC)
Expired
Jul 11, 2013, 8:45 AM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 45 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 11, 7:22 AM CDTFLASH FLOODColumbus, MSREPORTS OF MULTIPLE STREETS FLOODED IN COLUMBUS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 94 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2013-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2013-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1451 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WGUS54 KJAN 111048
FFWJAN
MSC087-111345-
/O.NEW.KJAN.FF.W.0089.130711T1048Z-130711T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
548 AM CDT THU JUL 11 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN LOWNDES COUNTY IN NORTHEAST MISSISSIPPI...
  THIS INCLUDES THE CITY OF COLUMBUS...

* UNTIL 845 AM CDT

* AT 546 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR STEENS AND COLUMBUS.  
  THE STORMS WERE MOVING SOUTHEAST AROUND 20 MPH BUT WERE TENDING 
  TO TRAIN AND BACKBUILD OVER THE SAME AREA. ESTIMATED RADAR         
  RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE      
  OCCURRED IN THE PAST HOUR.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

RAINFALL AMOUNTS IN EXCESS OF TWO INCHES A HOUR CAN CAUSE WIDESPREAD
FLOODING IN AND AROUND THE CITY OF COLUMBUS INCLUDING THE FOLLOWING
AREAS: THE MASONIC SUBDIVISION ALONG MAGBY CREEK...AREAS ALONG THE
LUXIPALILA CREEK FROM CBDG CONTINUANCE SOUTH OF MAIN AND WEST OF
COLUMBUS...SOUTH OF 182...THE MISSISSIPPI UNIVERSITY FOR WOMEN
INCLUDING 15TH STREET AT COLLEGE STREET...LOCATIONS ALONG MOORES
CREEK...AND THE COLUMBUS BRICK DETENTION POND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3330 8830 3336 8848 3353 8849 3352 8848
      3356 8850 3358 8849 3367 8826 3361 8825

$$

BYB
2 follow-up statements
708 
WGUS74 KJAN 111248
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
748 AM CDT THU JUL 11 2013

MSC087-111345-
/O.CON.KJAN.FF.W.0089.000000T0000Z-130711T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWNDES MS-
748 AM CDT THU JUL 11 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 AM CDT FOR
EASTERN LOWNDES COUNTY...

AT 745 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR COLUMBUS. THE 
STORMS WERE MOVING...BUT TRAINING AND BACKBUILDING OVER THE SAME 
AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR 
INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STEENS.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT 
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. THERE HAVE 
ALREADY BEEN NUMEROUS REPORTS OF STREETS INDUNDATED BY HIGH 
WATHER...SO EXPECT FLOODING POTENTIAL TO INCREASE IN MANY LOCATIONS 
OVER THE NEXT HOUR.

RAINFALL AMOUNTS IN EXCESS OF TWO INCHES AN HOUR CAN CAUSE WIDESPREAD
FLOODING IN AND AROUND THE CITY OF COLUMBUS INCLUDING THE FOLLOWING
AREAS: THE MASONIC SUBDIVISION ALONG MAGBY CREEK...AREAS ALONG THE
LUXIPALILA CREEK FROM CBDG CONTINUANCE SOUTH OF MAIN AND WEST OF
COLUMBUS...SOUTH OF 182...THE MISSISSIPPI UNIVERSITY FOR WOMEN
INCLUDING 15TH STREET AT COLLEGE STREET...LOCATIONS ALONG MOORES
CREEK...AND THE COLUMBUS BRICK DETENTION POND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3330 8830 3336 8848 3353 8849 3352 8848
      3356 8850 3358 8849 3367 8826 3361 8825

$$

BYB
887 
WGUS74 KJAN 111343
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
843 AM CDT THU JUL 11 2013

MSC087-111351-
/O.EXP.KJAN.FF.W.0089.000000T0000Z-130711T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOWNDES MS-
843 AM CDT THU JUL 11 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 845 AM CDT FOR EASTERN
LOWNDES COUNTY...

SHOWERS AND THUNDERSTORMS HAVE DIMINISHED OVER THE WARNED AREA...SO 
THE WARNING IS BEING ALLOWED TO EXPIRE. SOME FLOODING OF STREETS AND 
ROADS WAS REPORTED EARLIER IN COLUMBUS...AND MOTORISTS TRAVELING 
ACROSS CENTRAL AND EASTERN LOWNDES COUNTY SHOULD AVOID DRIVING 
THROUGH ANY AREAS WHERE HIGH WATER HAS NOT YET RECEDED.

LAT...LON 3330 8830 3336 8848 3353 8849 3352 8848
      3356 8850 3358 8849 3367 8826 3361 8825

$$

AEG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 4:40 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 11, 4:40 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
440 AM CDT THU JUL 11 2013

.SHORT TERM...A SURFACE BOUNDARY EXTENDS ACROSS ARKANSAS TO NEAR THE
MS/TN BORDER THIS MORNING. OTHER AREAS OF SURFACE CONVERGENCE ALSO
EXIST AS A RESULT OF EARLIER CONVECTION GENERALLY TO THE NORTH
AROUND THE REGION. MODELS SUGGEST THAT OUTFLOW BOUNDARIES WILL DROP
ACROSS MUCH OF THE REGION BY EARLY AFTERNOON WITH THE SURFACE TROUGH
DROPPING SWD TONIGHT. WARM LOW LEVEL DEWPOINTS AND PRECIPITABLE
WATER VALUES FROM 1.8 TO JUST OVER 2 INCHES WILL PROVIDE SUFFICIENT
MOISTURE TO MAINTAIN SCT TO NUMEROUS SHOWERS AND TSTMS FOR THE AREA
TODAY. THE DIFFICULTY LIES IN TIMING AND PLACEMENT OF THE REGIONS OF
BETTER COVERAGE SINCE THIS WILL DEPEND ON THE PLACEMENT OF OUTFLOW
BOUNDARIES ACROSS THE AREA.  LOW LEVEL FORCING...FROM SURFACE
FEATURES AND A DESCENDING 850 MB TROUGH...WILL BE AVAILABLE TODAY
AND THE AIR MASS WILL REMAIN UNSTABLE. UPPER SUPPORT WILL BE LIMITED
BUT VERTICAL TOTALS/LAPSE RATES WILL BE MARGINALLY SUFFICIENT TO
MAINTAIN THE POTENTIAL FOR STRONG STORMS WITH GUSTY WIND AND BRIEF
DOWNPOURS BEING THE PRIMARY RISKS. ALTHOUGH MOST STORMS WILL REMAIN
BELOW SEVERE CRITERIA...THE POSSIBILITY OF A FEW STRAY STORMS
REACHING SEVERE LEVELS CAN NOT BE RULED OUT.

RAIN CHANCES WILL DIMINISH FROM THE NORTH OVERNIGHT WHEN NEGATIVE
850 MB THETAE ADVECTION BEGINS ACROSS NRN MS AROUND SUNSET AND
CONTINUES TO THE SOUTH TONIGHT. INCREASING CIN VALUES AND
SIGNIFICANTLY COOLER 850 MB DEWPOINTS ARE INDICATED ACROSS NRN INTO
CENTRAL ZONES BY 18Z FRI...SPREADING SWD DURING THE AFTERNOON.

TEMPERATURES AND HUMIDITY WILL BE MORE REFRESHING FOR FRIDAY NIGHT
IN THE DRIER AIR MASS THAT MOVES IN...MANY AREAS COOLING INTO THE
MID 60S BY SUNRISE SATURDAY.

MAV MOS HIGHS HAVE BEEN CUT A FEW DEGREES FOR TODAY AND MAY COME IN
EVEN LOWER WHERE LATE MORNING/EARLY AFTERNOON CONVECTION DEVELOPS.
HAVE ALSO FOLLOWED LOWER GFS AVG ENSEMBLE POPS...ESPECIALLY OVER NRN
ZONES...FOR TONIGHT. /03/

.LONG TERM...SATURDAY THROUGH THE MIDDLE OF NEXT WEEK...OPERATIONAL
MODELS HAVING A LITTLE TROUBLE THROUGH THE FIRST HALF OF THE
EXTENDED PERIOD. BEST CONSISTENCY AND BELIEVABILITY GARNERED FROM
GFS ENSEMBLE MEAN SOLUTIONS. THAT BEING SAID...THERE IS A BIT OF
UNCERTAINTY TO THIS PORTION OF THE FORECAST.

KEY ELEMENT OF MODEL DISAGREEMENT IS THE CLOSED OFF UPPER LOW LIKELY
TO BE SOMEWHERE IN THE EASTERN OHIO VALLEY OR NORTHERN APPALACHIANS
SATURDAY MORNING. SOLUTIONS FROM SEVERAL DAYS AGO WANTED TO SLOWLY
MIGRATE THIS LOW SOUTHWEST THROUGH OUR REGION DURING A LARGE PORTION
OF NEXT WEEK. NOW THE OP GFS/ECMWF HAVE COME TO SOLUTIONS THAT
MIGRATE THE CENTER MORE QUICKLY WEST AND TO THE NORTH OF OUR
REGION. THESE OPERATIONAL SOLUTIONS LOOK STRANGE...NOT BEFITTING AT
ALL OF CLIMATOLOGY...AND SOMEWHAT AT ODDS WITH GFS/EURO ENSEMBLES
THAT ARE MAYBE QUICKER BUT SIMILAR TO DIRECTION OF THOSE PREVIOUS
SOLUTIONS REFERRED TO ABOVE.

THE RESULT OF THE GFS ENSEMBLE BEING MORE ACCURATE THAN THE OP
MEMBERS WOULD PROBABLY BE BETTER (AND PERHAPS MORE QUICKLY EVOLVING)
RAIN CHANCES DURING THE FIRST HALF OF NEXT WEEK...WITH AT LEAST
MINOR SHOWER CHANCES MAYBE RETURNING TO FAR SE MS AS EARLY AS LATE
SATURDAY. ALL SCENARIOS SUGGEST THROUGH THE FIRST HALF OF NEXT WEEK
A SITUATION WHERE MOIST SOUTH TO SOUTHEAST FLOW VECTORS IN THE
LOWER TO MID LAYERS OF THE ATMOSPHERE STREAM INTO AT LEAST SOUTHERN
ZONES AND PROMOTE ABOVE AVERAGE CHANCES OF PRIMARILY AFTERNOON AND
EARLY EVENING SHOWERS AND STORMS. SOME OF THE LATEST OP MODELS ARE
SO INTENSE WITH SUBTROPICAL RIDGING TO OUR NORTH THAT IT IS POSSIBLE
THE SUBSIDENT INFLUENCE COULD LIMIT RAIN CHANCES SOME OVER THIS
PERIOD IN MY NORTHERN ZONES...AS WELL AS INCREASE HEAT A LITTLE.

BUT...FOR NOW...MASSAGED MEX POP/TEMP NUMBERS TO SUGGEST
TEMPERATURES NEAR OR SLIGHT BELOW AVERAGE THROUGH THE LONG TERM WITH
RAIN CHANCES AFTER SATURDAY ABOVE AVERAGE FOR ALL AREAS. ATMOSPHERIC
PARAMETERS SUGGEST THE UPPER LEVELS MAY STAY COOL ENOUGH TO ALLOW
FOR DECENT THUNDER COVERAGE...ALTHOUGH THERE REALLY ARE NO SIGNS IN
THE MODEL FIELDS OF ANY MAJOR POTENCY. IT IS NOT INCONCEIVABLE IN AT
LEAST SOUTHERN ZONES WE COULD HAVE SOME BRIEF HEAVY RAIN ISSUES THAT
MAY WARRANT MENTION IN HAZARDOUS WEATHER OUTLOOKS TO COME. BUT...AS
OF RIGHT NOW...THE POTENTIAL SCALE OF THAT PROBLEM WEIGHTED WITH
UNCERTAINTY ARGUES TO KEEP THE LONG TERM SECTION OF THE HWO CLEAR.
/BB/

&&

.AVIATION...PATCHES OF MVFR CIGS/VSBY IN MORNING STRATUS AND FOG CAN
BE EXPECTED THROUGH 14Z. VFR CONDITIONS WILL BE IN PLACE AT MOST
LOCATIONS TODAY WITH SCT-BKN DECKS BELOW 6K FEET THIS MORNING
BECOMING BKN-OVC LATER TODAY. THE EXCEPTION WILL BE MVFR CIGS AND
IFR/MVFR VSBYS THAT WILL OCCUR IN SHWRS/TSTMS WHICH WILL BE ISOLATED
OVER NRN AND ERN ZONES THROUGH 12Z AND INCREASING ACROSS THE
FORECAST AREA FROM THE NORTH AND EAST DURING THE MORNING AND
AFTERNOON. SOME TSTMS WILL BE STRONG WITH GUSTY DOWNBURST WINDS AND
BRIEF DOWNPOURS. A FEW SEVERE STORMS CAN NOT BE RULED OUT. /03/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       90  71  92  68 /  65  14  11   4
MERIDIAN      90  71  93  67 /  72  16  13   5
VICKSBURG     90  69  93  68 /  57  15   7   6
HATTIESBURG   89  72  94  70 /  72  30  28   6
NATCHEZ       89  72  90  68 /  59  28  12   3
GREENVILLE    91  72  91  67 /  44   9   2   7
GREENWOOD     91  70  89  66 /  47  10   3   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/03
Hazardous weather outlook, Jul 11, 5:19 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
519 AM CDT THU JUL 11 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
519 AM CDT THU JUL 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS...WITH WIND GUSTS FROM 40 TO 50 MPH...WILL BE
POSSIBLE TODAY. ONE OR TWO SEVERE STORMS WITH WIND GUSTS TO 60 MPH
CAN NOT BE RULED OUT. HEAVY DOWNPOURS CAN BE ANTICIPATED WITH
THUNDERSTORMS TODAY AND LOCAL FLOODING OF STREETS AND LOW LYING
AREAS MAY OCCUR.

THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS THE AREA THIS MORNING
AND AFTERNOON AS A FRONT APPROACHES THE REGION FROM THE NORTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT LIKELY THROUGH WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Special weather statement, Jul 11, 12:08 AM CDT, 5 hours 40 minutes before
MSZ018-110555-
BOLIVAR MS-
1208 AM CDT THU JUL 11 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1208 AM CDT THU JUL 11 2013

...A FEW STRONG STORMS SLOWLY MOVING INTO NORTHERN PORTIONS OF
BOLIVAR COUNTY...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WIND GUSTS WAS LOCATED FROM 17 MILES NORTH OF
DEESON TO 5 MILES NORTHWEST OF GUNNISON AT 1208 AM CDT...MOVING
SOUTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN BOLIVAR COUNTY SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3401 9065 3372 9092 3388 9106 3393 9102
      3397 9110 3400 9101 3396 9098 3398 9097
      3402 9099 3403 9090 3409 9088 3409 9092
      3412 9096 3412 9095 3413 9066
TIME...MOT...LOC 0508Z 300DEG 6KT 3425 9074 3400 9099

BYB
Special weather statement, Jul 11, 5:14 AM CDT, 34 minutes before
MSZ030-031-033-039-046-111115-
OKTIBBEHA MS-NOXUBEE MS-LOWNDES MS-KEMPER MS-CLAY MS-
514 AM CDT THU JUL 11 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
514 AM CDT THU JUL 11 2013

...LINE OF STORMS PUSHING SOUTHWEST THROUGH THE GOLDEN TRIANGLE...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WIND GUSTS
WAS LOCATED FROM 3 MILES NORTHWEST OF KOLOLA SPRINGS TO 9 MILES
SOUTHEAST OF COOKSVILLE AT 513 AM CDT...MOVING SOUTHWEST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN CLAY...EASTERN KEMPER...LOWNDES...EASTERN
NOXUBEE AND SOUTHEASTERN OKTIBBEHA COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3258 8839 3258 8848 3260 8849 3333 8871
      3369 8852 3367 8846 3370 8839 3335 8828
TIME...MOT...LOC 1013Z 024DEG 20KT 3368 8845 3292 8822

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:10 PM CDTSpecial Weather StatementJANNeshoba30 min
Jul 10, 7:34 PM CDTSpecial Weather StatementJANOktibbeha41 min
Jul 10, 7:44 PM CDTSevere Thunderstorm WarningJANNoxubee, Oktibbeha, Winston46 min
Jul 10, 8:16 PM CDTSpecial Weather StatementJANLauderdale29 min
Jul 10, 8:24 PM CDTSevere Thunderstorm WarningJANOktibbeha, Winston51 min
Jul 10, 9:20 PM CDTSpecial Weather StatementJANWinston40 min
Jul 11, 12:08 AM CDTSpecial Weather StatementJANBolivar47 min
Jul 11, 5:14 AM CDTSpecial Weather StatementJANLowndes, Noxubee61 min
Jul 11, 7:02 AM CDTSpecial Weather StatementJANClarke, Kemper, Lauderdale, Oktibbeha, Winston58 min
Jul 11, 7:30 AM CDTFlash Flood WarningJANKemper, Lowndes, Noxubee3 hr
Jul 11, 8:06 AM CDTSpecial Weather StatementJANChoctaw, Clarke, Jasper, Neshoba, Newton, Winston59 min
Jul 11, 9:43 AM CDTFlash Flood WarningJANJasper2 hr
Jul 11, 10:14 AM CDTFlash Flood WarningJANLeake, Neshoba, Newton, Scott2 hr
Jul 11, 10:19 AM CDTSpecial Weather StatementJANCovington, Forrest, Simpson46 min
Jul 11, 10:41 AM CDTFlash Flood WarningJANAttala, Leake2 hr
Jul 11, 11:22 AM CDTFlash Flood WarningJANRankin, Scott113 min
Jul 11, 11:26 AM CDTSpecial Weather StatementJANJefferson Davis, Lamar, Marion29 min
Jul 11, 11:51 AM CDTSpecial Weather StatementJANHinds, Madison, Rankin29 min
Jul 11, 12:21 PM CDTFlash Flood WarningJANCopiah, Hinds, Rankin, Simpson114 min
Jul 11, 12:42 PM CDTSevere Thunderstorm WarningJANCopiah, Lincoln48 min
Jul 11, 1:08 PM CDTSpecial Weather StatementJANHinds32 min
Jul 11, 2:10 PM CDTSevere Thunderstorm WarningJANWarren35 min
Jul 11, 3:01 PM CDTSpecial Weather StatementJANJefferson39 min
Jul 11, 5:20 PM CDTSpecial Weather StatementJANGrenada40 min
Jul 11, 6:00 PM CDTSpecial Weather StatementJANLeflore45 min
Jul 11, 6:17 PM CDTSevere Thunderstorm WarningJANCarroll, Leflore, Sunflower43 min

Nearby

Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.